Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 44, NWS Brownsville, TX

April 20, 2012Hidalgo County, Starr County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Apr 20, 2012, 5:30 PM CDT for Hidalgo County, Starr County, Texas. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2012, 5:30 PM CDT (22:30 UTC)
Expired
Apr 20, 2012, 6:15 PM CDT
In force
45 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

Counties Hidalgo County, TX, Starr County, TX

The radar

The Brownsville radar (KBRO), 103 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 20, 5:45 PM CDTHAIL 1.75Edinburg, TXEDINBURG POLICE DEPARTMENT REPORTS GOLFBALL SIZE HAIL FELL IN EDINBURG BETWEEN 530 AND 6 PM CDT AT THE INTERSECTION OF CLOSNER AND CANTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 20, 2:29 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 10.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2012-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1336 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2012-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1336 J/kg
Mixed-layer CIN
-192 J/kg
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

364 
WUUS54 KBRO 202230
SVRBRO
TXC215-427-202315-
/O.NEW.KBRO.SV.W.0044.120420T2230Z-120420T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
530 PM CDT FRI APR 20 2012

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HIDALGO COUNTY IN DEEP SOUTH TEXAS.
  SOUTHEASTERN STARR COUNTY IN DEEP SOUTH TEXAS.

* UNTIL 615 PM CDT

* AT 529 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE 
TRACKING A LARGE AREA OF SEVERE THUNDERSTORMS WITH CONFIRMED REPORTS 
OF QUARTER TO GOLFBALL SIZED HAIL...FROM SOUTHWEST OF MCCOOK TO NEAR 
RED GATE...MOVING EAST TO SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MCCOOK.
  CITRUS CITY.
  RED GATE.
  FAYSVILLE.
  EDINBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&

LAT...LON 2649 9808 2628 9816 2637 9860 2661 9838
TIME...MOT...LOC 2229Z 289DEG 25KT 2642 9848

$$

JGG
3 follow-up statements
793 
WWUS54 KBRO 202252
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
552 PM CDT FRI APR 20 2012

TXC427-202302-
/O.CAN.KBRO.SV.W.0044.000000T0000Z-120420T2315Z/
STARR-
552 PM CDT FRI APR 20 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STARR COUNTY IS
CANCELLED...

THE STORMS HAVE LEFT THE COUNTY TO THE EAST.

LAT...LON 2637 9847 2648 9839 2661 9838 2649 9808
      2628 9816
TIME...MOT...LOC 2252Z 303DEG 23KT 2652 9827

$$

TXC215-202315-
/O.CON.KBRO.SV.W.0044.000000T0000Z-120420T2315Z/
HIDALGO-
552 PM CDT FRI APR 20 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR CENTRAL HIDALGO COUNTY...

AT 552 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM 6 MILES NORTHEAST OF MCCOOK...MOVING
SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MCCOOK.
  RED GATE.
  FAYSVILLE.

THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
  GOLFBALL SIZE HAIL...WITH POSSIBLE DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2637 9847 2648 9839 2661 9838 2649 9808
      2628 9816
TIME...MOT...LOC 2252Z 303DEG 23KT 2652 9827

$$

JGG
297 
WWUS54 KBRO 202300
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
600 PM CDT FRI APR 20 2012

TXC215-202315-
/O.CON.KBRO.SV.W.0044.000000T0000Z-120420T2315Z/
HIDALGO-
600 PM CDT FRI APR 20 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT 
FOR NORTH CENTRAL HIDALGO COUNTY...

AT 600 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM 8 MILES WEST OF LINN...MOVING SOUTHEAST
AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RED GATE.

THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
  QUARTER SIZE HAIL.

THIS IS NOT THE STORM IMPACTING THE MIDDLE VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2640 9812 2645 9830 2648 9831 2661 9838
      2649 9808
TIME...MOT...LOC 2300Z 293DEG 22KT 2652 9823

$$

JGG
389 
WWUS54 KBRO 202311
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
611 PM CDT FRI APR 20 2012

TXC215-202321-
/O.EXP.KBRO.SV.W.0044.000000T0000Z-120420T2315Z/
HIDALGO-
611 PM CDT FRI APR 20 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HIDALGO COUNTY WILL
EXPIRE AT 615 PM CDT...

THE SEVERE THUNDERSTORM WARNING HAS BEEN REPLACED BY A NEW WARNING.


LAT...LON 2640 9812 2645 9830 2648 9831 2661 9838
      2649 9808
TIME...MOT...LOC 2311Z 293DEG 22KT 2649 9816

$$

JGG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:48 PM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Apr 20, 2:48 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
248 PM CDT FRI APR 20 2012

.DISCUSSION...AFTER COORDINATION WITH SPC AND WFO CRP...A SEVERE
THUNDERSTORM WATCH HAS BEEN ISSUED FOR ALL OF THE CWA THROUGH 10
PM TONIGHT AS STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP ALONG
AND AHEAD OF A COLD FRONT MOVING INTO THE AREA LATER THIS
AFTERNOON INTO THIS EVENING. THE FORECAST HAS BEEN UPDATED TO
REFLECT THE WATCH AND THE POTENTIAL FOR SEVERE WEATHER THIS
AFTERNOON INTO THIS EVENING.
&&

.PREV DISCUSSION... /ISSUED 153 PM CDT FRI APR 20 2012/
SHORT TERM.../TONIGHT THROUGH SATURDAY NIGHT/...STILL AWAITING
THE ARRIVAL OF THE FRONTAL BOUNDARY AND IMPENDING THUNDERSTORM
OUTBREAK ALONG THE FRONT. SPECIAL 18Z SOUNDING LAUNCHED FOR UPDATE
ON VERTICAL PROFILE. INITIAL DATA SHOWS CAPPING STILL HOLDING
FIRM...BUT WILL BE FURTHER ERODED BY COOLER AIR MOVING IN WITH
COLD FRONT. THUNDERSTORM ACTIVITY WILL BE CONFINED TO AREAS
GENERALLY ALONG THE COLD FRONT. LATEST MODEL RUNS BRINGING LESS OF
A WIND THREAT BEHIND THE FRONT OVERNIGHT INTO TOMORROW...WITH
GUSTIER WINDS EXPECTED FURTHER OFFSHORE. SKIES WILL QUICKLY CLEAR
AS DRIER AIR MOVES IN FROM THE NORTHWEST...AND REMAIN CLEAR
THROUGH SATURDAY NIGHT. HIGHS TOMORROW WILL RUN ABOUT 5 TO 10
DEGREES COOLER...AND WITH THE DRIER AIR...WILL MAKE THINGS PRETTY
COMFORTABLE.

LONG TERM.../SUNDAY THROUGH FRIDAY/...
BENIGN WEATHER CONTINUES THROUGH THE LONG TERM PERIOD. A BROAD AREA
OF HIGH PRESSURE OVER THE CALIFORNIA COAST MIGRATES EASTWARD THIS
WEEKEND. LIGHT NORTHWEST FLOW ALOFT WITH A SURFACE HIGH WILL KEEP
MOST OF SOUTH TEXAS UNDER HIGH WARM TEMPERATURES. LOW TEMPERATURES
WILL BE IN THE MID 60S AND MUCH COOLER IN THE FAR NORTH. A DRY AIR
MASS WITH THIS RIDGE WILL KEEP WESTERN TEXAS UNDER RH VALUES IN THE
20S ESPECIALLY ACROSS ZAPATA AND RIO GRANDE CITY AND CONTINUE INTO
THE BEGINNING OF THE UPCOMING WEEK. RH VALUES INCREASE BACK TO THE
30 TO 50 PERCENT RANGE BY WEDNESDAY. DO NO EXPECT CRITICAL FIRE
WEATHER CONDITIONS AT THIS TIME AS WINDS ALOFT ARE NOT STRONG ENOUGH
AND DO NOT LINE UP WITH AREAS OF VERY LOW HUMIDITY FOR SUNDAY
AFTERNOON.

THROUGH THE WEEK...DID NOT MAKE MUCH CHANGE TO THE FORECAST. HIGH
TEMPERATURES REMAIN VERY WARM WITH HIGHS IN THE 90S. RIDGE STARTS TO
BREAK DOWN AS IT MOVES ACROSS THE CENTRAL PLAINS BY MID WEEK.
GFS/CMC SEEM TO AGREED ON ONE UPPER LOW TO MOVE SOUTH OVER THE CA
COAST WITH A SECOND FORMING OVER THE NORTHWEST PACIFIC COAST WITH
THE ECMWF HINTING ON TWO SEPARATE LOW AS WELL BUT NOT AS DEFINED.
GFS IS A LOT FASTER WITH THE CA LOW MOVING INLAND BY WEDNESDAY
ACROSS THE DESERT SOUTHWEST COMPARED TO THE CMC WHICH JUST KEEPS THIS
CLOSED LOW STATIONARY. UPPER LEVEL LOW OVER THE PACIFIC NORTHWEST
WILL MOVE  PUSH INLAND BY THE END OF THE WEEK. THERE IS NOT MUCH
IMPACT ON THE LOWER VALLEY. ANOTHER CHANCE OF PRECIPITATION LOOK TO
BE LATER THE FOLLOWING WEEKEND.

MARINE.../TONIGHT THROUGH SATURDAY NIGHT/...THE COLD FRONT IS PROGGED
TO RACE THROUGH THE COASTAL WATERS OVERNIGHT...BRINGING A ROUND OF
THUNDERSTORMS. WINDS ALONG THE FRONT WILL SHIFT TO THE NORTH AND
INCREASE TO 20 TO 25 KNOTS OVERNIGHT AND THROUGH TOMORROW. SEAS WILL
INCREASE TO 5 TO 8 FEET ON SATURDAY AS BREEZY CONDITIONS CONTINUE.
CONDITIONS WILL IMPROVE ON SUNDAY AS HIGH PRESSURE SETTLES ACROSS
THE NORTHWEST GULF.

SUNDAY THROUGH THURSDAY...
AN UPPER RIDGE MOVES EAST KEEPING MOST OF THE RIO GRANDE VALLEY
UNDER A NORTHWEST FLOW ALOFT. WINDS WILL GRADUALLY DECREASE SUNDAY
AFTERNOON WHICH WILL ALLOW FOR SEAS TO LOWER QUICKLY. NEXT WEEK
MARINE CONDITIONS WILL REMAIN BETWEEN 2 TO 4 FEET ACROSS THE MARINE
ZONES. NEXT SYSTEM WILL APPROACH THE AREA INTO THE FOLLOWING WEEKEND
WHICH WILL LIKELY INTERACT WITH A SURFACE HIGH OVER THE GULF WATERS.
THIS WILL DETERIORATE MARINE CONDITIONS INTO THE FOLLOWING WEEKEND.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  64  79  62  82 /  30   0   0   0
BROWNSVILLE          65  81  61  85 /  30   0   0   0
HARLINGEN            63  83  59  85 /  30   0   0   0
MCALLEN              64  85  58  90 /  30   0   0   0
RIO GRANDE CITY      65  87  60  91 /  30   0   0   0
SOUTH PADRE ISLAND   66  77  67  78 /  30   0   0   0
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FOR WINDS FROM 7 PM THIS EVENING TO 7 AM
     CDT SATURDAY FOR GMZ130-132-135.

     SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 PM CDT SATURDAY
     FOR GMZ150-155-170-175.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

61/68/60/58/VEGA/MARTINEZ
Hazardous weather outlook, Apr 20, 2:40 PM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
240 PM CDT FRI APR 20 2012

TXZ248>257-211945-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
240 PM CDT FRI APR 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH
TEXAS THROUGH 1000 PM TONIGHT.

SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED ACROSS DEEP SOUTH
TEXAS AND THE RIO GRANDE VALLEY. THUNDERSTORMS WILL BE
SEVERE...PRODUCING LARGE HAIL AND DAMAGING STRONG
WINDS...ESPECIALLY THIS AFTERNOON AND EARLY TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE BEACHES OF SOUTH
PADRE ISLAND AND AT BOCA CHICA BEACH SATURDAY AND SUNDAY...AND
AGAIN ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NEEDED THIS AFTERNOON THROUGH
TONIGHT.

GMZ130-132-135-150-155-170-175-211945-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
240 PM CDT FRI APR 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE LAGUNA MADRE AND
NEAR SHORE WATERS OF THE LOWER TEXAS COAST THROUGH 1000 PM TONIGHT.

A SMALL CRAFT ADVISORY FOR WINDS WILL BE IN EFFECT FOR THE LAGUNA
MADRE BEGINNING AT 7 PM CDT THIS EVENING. A SMALL CRAFT ADVISORY
WILL BE IN EFFECT FOR THE GULF OF MEXICO WATERS EAST OF PADRE
ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE ALSO BEGINNING AT 7 PM
CDT THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE SMALL CRAFT ADVISORY FOR WINDS WILL REMAIN IN EFFECT FOR THE
LAGUNA MADRE UNTIL 7 AM CDT SATURDAY...WHILE THE SMALL CRAFT
ADVISORY FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND WILL
REMAIN IN EFFECT UNTIL 7 PM CDT SATURDAY. ADDITIONAL SMALL CRAFT
ADVISORIES MAY BE NEEDED ALONG THE LOWER TEXAS COAST LATE SATURDAY
NIGHT...AND AGAIN TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NEEDED THIS AFTERNOON THROUGH
TONIGHT.

CASTILLO

In the hours before

Special weather statement, Apr 20, 3:42 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
342 PM CDT FRI APR 20 2012

TXZ250-202130-
BROOKS-
342 PM CDT FRI APR 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BROOKS COUNTY...

AT 340 PM...RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 25 MILES
NORTHWEST OF FALFURRIAS...MOVING SOUTHEAST AT 35 MPH. IF THIS STORM
MAINTAINS CURRENT SPEED IT WILL MOVE INTO FALFURRIAS BETWEEN AROUND
400 AND 415 PM. LARGE HAIL AND DAMAGING WINDS MAY BE POSSIBLE WITH
THIS STORM...AND HAIL OF AT LEAST ONE HALF INCH IN DIAMETER AND
GUSTY 50 MPH WINDS ARE LIKELY.

MONITOR NOAA WEATHER RADIO...WEATHER.GOV/RGV...AND LOCAL MEDIA FOR
LATER STATEMENTS AND POSSIBLE WARNINGS.

JGG/EB
Special weather statement, Apr 20, 3:49 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
349 PM CDT FRI APR 20 2012

TXZ249-202130-
JIM HOGG-
349 PM CDT FRI APR 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL JIM HOGG COUNTY...

AT 349 PM...RADAR INDICATED A DEVELOPING THUNDERSTORM ABOUT 5 MILES
NORTHWEST OF AGUA NUEVA...MOVING EAST AT 35 MPH. HAIL TO NICKEL SIZE
AND GUSTY WINDS TO 40 MPH IS POSSIBLE WITH THIS STORM AS IT CROSSES
HIGHWAY 70.

THIS STORM IS ALSO INTENSIFYING AND SEVERE WEATHER MAY DEVELOP.
MONITOR NOAA WEATHER RADIO...WEATHER.GOV/RGV...AND LOCAL MEDIA FOR
LATER STATEMENTS AND POSSIBLE WARNINGS.

JGG/EB
Special weather statement, Apr 20, 4:01 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
401 PM CDT FRI APR 20 2012

TXZ250-202145-
BROOKS-
401 PM CDT FRI APR 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AND NORTHERN BROOKS
COUNTY...

AT 400 PM...RADAR INDICATED A LARGE CLUSTER OF STRONG THUNDERSTORMS
OVER NORTHWESTERN BROOKS COUNTY. THESE STORMS WILL CONTINUE TO MOVE
EAST AT AROUND 35 MPH AND PRODUCE NICKEL SIZED HAIL...AND GUSTY
WINDS TO 50 MPH.  ANOTHER STRONG STORM IS LOCATED SOUTHWEST OF
ENCINO...AND MOVING SOUTHEAST AT 35 MPH.

VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THESE STORMS. SEVERE
WEATHER MAY DEVELOP. MONITOR NOAA WEATHER
RADIO...WEATHER.GOV/RGV...AND LOCAL MEDIA FOR UPDATES.

JGG
Special weather statement, Apr 20, 4:29 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
429 PM CDT FRI APR 20 2012

TXZ250-251-202215-
BROOKS-KENEDY-
429 PM CDT FRI APR 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROOKS AND JIM HOGG
COUNTIES...

AT 429 PM...RADAR INDICATED LARGE CLUSTERS OF STRONG THUNDERSTORMS
FROM ABOUT 10 MILES SOUTHWEST OF FALFURRIAS...TO ABOUT 10 MILES
SOUTH OF SARITA...MOVING EAST AT 35 MPH. NICKEL SIZED HAIL...AND
GUSTY WINDS TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

SEVERE WEATHER MAY DEVELOP WITH THESE STORMS...MONITOR FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

JGG
Local storm report, Apr 20, 4:38 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
438 PM CDT FRI APR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     HAIL             5 E LA GLORIA           26.72N  98.46W
04/20/2012  E1.00 INCH       STARR              TX   CO-OP OBSERVER

            NWS CO-OP OBSERVER REPORTS QUARTER SIZE HAIL AND WIND
            GUST TO 50 TO 60 MPH NEAR SAN ISIDRO

&&

EVENT NUMBER BRO1200040

AV
Local storm report, Apr 20, 5:27 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
527 PM CDT FRI APR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             MISSION                 26.21N  98.32W
04/20/2012  E2.75 INCH       HIDALGO            TX   PUBLIC

            PUBLIC REPORTS BASEBALL SIZE HAIL IN MISSION NEAR PALM
            DRIVE AND 5 MILE WIND EST. TO 50 MPH

&&

EVENT NUMBER BRO1200041

AV

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 3:54 AM CDTSmall Craft AdvisoryBRO42 hr
Apr 20, 3:54 AM CDTSmall Craft Advisory for WindsBRO30 hr
Apr 20, 3:09 PM CDTSevere Thunderstorm WarningBROBrooks, Jim Hogg51 min
Apr 20, 3:57 PM CDTSevere Thunderstorm WarningBROBrooks, Jim Hogg, Starr48 min
Apr 20, 4:12 PM CDTTornado WarningBROJim Hogg10 min
Apr 20, 4:14 PM CDTSevere Thunderstorm WarningBROHidalgo, Starr46 min
Apr 20, 4:18 PM CDTSevere Thunderstorm WarningBROBrooks, Kenedy42 min
Apr 20, 4:36 PM CDTAreal Flood AdvisoryBROBrooks114 min
Apr 20, 4:37 PM CDTSevere Thunderstorm WarningBROKenedy38 min
Apr 20, 4:38 PM CDTSevere Thunderstorm WarningBROHidalgo52 min
Apr 20, 4:58 PM CDTSevere Thunderstorm WarningBROKenedy47 min
Apr 20, 5:04 PM CDTSpecial Marine WarningBRO2 hr
Apr 20, 5:08 PM CDTSevere Thunderstorm WarningBROHidalgo52 min
Apr 20, 5:16 PM CDTSevere Thunderstorm WarningBROKenedy, Willacy27 min
Apr 20, 5:17 PM CDTAreal Flood AdvisoryBROHidalgo, Starr118 min
Apr 20, 5:20 PM CDTAreal Flood AdvisoryBROKenedy115 min
Apr 20, 5:27 PM CDTTornado WarningBROWillacy14 min
Apr 20, 5:40 PM CDTSevere Thunderstorm WarningBROWillacy50 min
Apr 20, 5:53 PM CDTSevere Thunderstorm WarningBROCameron, Hidalgo52 min
Apr 20, 5:56 PM CDTSevere Thunderstorm WarningBROHidalgo24 min
Apr 20, 6:11 PM CDTSevere Thunderstorm WarningBROHidalgo, Willacy29 min
Apr 20, 6:18 PM CDTSevere Thunderstorm WarningBROCameron42 min
Apr 20, 6:30 PM CDTAreal Flood AdvisoryBROCameron, Willacy2 hr
Apr 20, 6:30 PM CDTTornado WarningBROCameron30 min
Apr 20, 6:56 PM CDTSevere Thunderstorm WarningBROCameron49 min
Apr 20, 6:57 PM CDTTornado WarningBROCameron12 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.